MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® SINGLE SHOT EPIDURAL TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD; INC. PORTEX® SINGLE SHOT EPIDURAL TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number NEPI-NLD-15597-20
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the bupivicaine to a smiths medical portex® single shot epidural tray failed to work and the patient was converted to general anesthesia.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
An unused sample was returned for investigation.Visual evaluation of the bupivacaine ampules (lot # 87-159-ev) from the returned trays found no visible non-conformities.The drug liquid was found to be clear (colorless) with no particulates visible inside the vials.Review of device history records and incoming records found no discrepancies or anomalies relevant to the complaint.Assay testing, performed by the supplier prior to release of bupivacaine lot # 87-159-ev was within specification.Review of the sterilization certificate for the tray lot number 3669767 (po # 565352) revealed that the product was processed according to validated specification requirements and parameters.Smith medical periodically monitors supplied drug components stability post ethylene oxide sterilization throughout their expiry.Our records show that the supplied drug components continue to meet potency specifications.

Brand Name
PORTEX® SINGLE SHOT EPIDURAL TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8323736
Report Number3012307300-2019-00481
Device Sequence Number1500734
Product Code CAZ
UDI-Device Identifier15019517115697
UDI-Public15019517115697
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
E332605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Catalogue NumberNEPI-NLD-15597-20
Device Lot Number3669767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Required Intervention; Disability;